MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/sample evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter revealing the inflation port of the hub was cracked and the thread of the port was damaged.Functional testing revealed negative pressure was unable to be applied to the balloon.Solution also leaked from the inflation port when the balloon was attempted to be inflated.A lot history review revealed this is the only complaint associated with this lot.Conclusion: returned product analysis confirmed the inflation port on the hub was cracked with additional damage resulting in the catheter unable to perform its essential function.A definitive root cause could not be determined.It is unknown if procedural issues contributed to the reported event.Upon completion of the investigation, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly separated at the catheters hub.The health care professional (hcp) noticed the hub separation/fracture while attempting to inflate the balloon to treat the patient's target lesion.The hub separated outside of the body and the rest of the catheter was able to be retracted from the patient without difficulty, while maintaining access.Another drug coated balloon was used to complete the procedure.The hcp is not a first time user and they did feel the training was adequate.The lutonix dcb was returned for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
"separation" was corrected with "split." "the hub separated outside of the body and the rest of the catheter was able to be retracted from the patient without difficulty" was corrected with "the catheter was completely removed," analysis/sample evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter revealing the inflation port of the hub was cracked and the thread of the port was damaged.Functional testing revealed negative pressure was unable to be applied to the balloon.Solution also leaked from the inflation port when the balloon was attempted to be inflated.A lot history review revealed this is the only complaint associated with this lot.A dhr review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed the inflation port on the hub was cracked with additional damage resulting in the catheter unable to perform its essential function.A definitive root cause could not be determined.It is unknown if procedural issues contributed to the reported event.Additional conclusion: a review of the manufacturing record show the lot was manufactured to specification.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly split at the catheters hub.The health care professional (hcp) noticed the hub split/fracture during the inflation attempt of the balloon to treat the patient's target lesion.The catheter was completely removed while maintaining patient access.Another drug coated balloon was used to complete the procedure.The hcp is not a first time user and they did feel the training was adequate.The lutonix dcb was returned for further evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5827708
Report Number3006513822-2016-00149
Device Sequence Number346345
Product Code ONU
UDI-Device Identifier00801741109454
UDI-Public(01)00801741109454(17)171201(10)LUZM0053A
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Model Number9004
Device Catalogue NumberBSCLX35130760
Device Lot NumberLUZM0053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/27/2016
Supplement Report FDA Received Date08/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1